MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X65; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X65; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727765
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that - the head of the screw was disassembled when the alignment guide was introduced with a hammer for inserting the lock cap in a viper cortical fix fenestrated screw.The square thread of 2 verse correction keys were broken when they were inserted in the head of the screw.Was surgery delayed due to the reported event? --> no, action taken when event occurred? --> to change the screw and the correction keys, was procedure successfully completed? --> yes, were fragments generated? --> yes, if yes, were they removed easily without additional intervention? --> yes, patient status/ outcome / consequences --> no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> no, is the patient part of a clinical study --> no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The viper cortical fix fenestrated screw was returned disassembled.All four (4) subcomponents were returned with only the flex ball and shank still assembled together.The subcomponents can be reassembled, but the head and cap do not fit together in a secure manner, allowing the flex ball and shank to pop out of the head.No other issues were identified with the returned portions.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The complaint is confirmed.The cap should be swaged into the head while leaving the flex ball and shank free to swivel.Instead, the device was received with the cap and the head unattached, allowing all but the flex ball and shank to disassemble.Although, the head and cap show signs of having been staked together, so it is unclear when the two came apart.There is no indication that a design or manufacturing issue contributed to the complaint.The definitive root cause could not be identified that contributed to the complaint condition.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X65
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8416828
Report Number1526439-2019-51446
Device Sequence Number19321447
Product Code PML
UDI-Device Identifier10705034282718
UDI-Public(01)10705034282718
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727765
Device Catalogue Number186727765
Device Lot NumberAPNDJ4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1